Jump to content

halfthemaniusedtobe: Olanzapine and depakine withdrawal - halthemaniusedtobe


halfthemaniusedtobe

Recommended Posts

Hello guys, so glad I've found this site. This is my third attempt in withdrawing from antipsychotics and mood stabilizers. Today I decided to quit cold turkey from 10mg of olanzapine and 900mg of depakine. Risky I know, but I just can't stand the way they make me feel. Drugged up, emotionless zombie. I'm very scared of withdrawal but I hope this time I can make it through. Hope you're all well! 

Link to comment
  • Moderator

Hello, and welcome to SA.  We are a peer owned and run forum of people who have been or are getting off of psychiatric drugs.  We strongly suggest you do NOT go cold turkey off these meds.  If it were me, I would resume taking the meds right away just as I had been, at the same dosages, and then do some research to find out about tapering them slowly and carefully.  This thread talks about the dangers of cold turkey.  Cold turkey can make people very sick for years. Please read this link carefully.  

 

Can you please give us specific information about your drug history for all drugs you are on and have been on, especially for the past 18-24 months?  It would be especially helpful to have the details of your drugs in a concise list (no symptoms), only drug names, specific dates (as best you can say for example early March if you don't recall the day) and dosages of each medication decrease or increase.  Please read the link below for instructions.  This will allow us to give you the best guidance.  

 

How to List Drug History in Signature

 

Here is some information about how these drugs actually work.  

 

How Psychiatric Drugs Remodel Your Brain

 

 

This helps you understand what withdrawal syndrome is: 

 

 Video on Recovery from Psych Drugs

 

What is Withdrawal Syndrome?

 

Tapering is best done extremely slowly, and we taper by 10% of the current dose no more than once every 4 weeks, so that the taper becomes exponentially smaller.

 

 Why Taper by 10% of my Dosage  

 

Which Drug to Taper First

 

 

Also, as we are recovering, we suggest keeping things slow, simple, and stable. This is extremely important. 

 

Considerations About Stability Stop Jumping Around

 

Keep it Simple, Slow, and Stable

 

 

When we recover, there are times of feeling OK mixed in with times of feeling bad.  This is called windows and waves.

 

Windows and Waves Pattern of Stabilization

 

Here are some techniques to cope with symptoms: 

 

Non Drug Ways to Cope with Withdrawal Symptoms

 

 

We don't suggest many supplements, but 2 that many of us find helpful are magnesium and omega-3 fish oil. Here are the links for info about those. It is suggested to add one at a time, and start with a low dose to see how it affects you. 


Magnesium

 

Omega 3 Fish Oil

 

I've given you quite a bit of information here.  Please read through it, and mull it over, and we will take it from there. In the meantime, take care of yourself, and take heart.  We in this forum have been through this, and we understand first hand the pain and discomfort you are going through.  Please know that the brain is amazing in it's healing abilities.  It takes time, but healing can and will happen. 

Please do not tag me, unless it is an urgent question about tapering or reinstatement. 

 

***Please note this is not medical advice.  Discuss any decisions about your medical care with a doctor who understands psych meds and how to withdraw from them, if you can find one.

 

Lexapro   Started Apr 15 '02 - 10 mg;  Apr 2 '20  0.18 mg; Jul 16  0.17 mg, Aug 23  0.16 mg, Oct 7  0.15 mg, Nov 8 - 0.14, Jan 16 '21 - 0.13, Feb 7 - 0.12, Feb 22 - 0.11, Mar 26 - 0.10, May 21 - 0.09, June 15 - 0.08 Aug 16 - 0.07, Oct 6 - 0.06, Nov 21 0.05, Dec. 17 0.04, Jan 14 '22 0.03, Feb 19 0.02, Apr 18 0.01, May 15 0.005,  Jul 8, 0.00.  Psych Drug Free as of July 8, 2022!!  Woohoo!!!

Ibuprofen 800 mg, Tylenol 1000 mg, Benadryl 50 mg as needed

other meds: Levothyroxine 75 mg

Trazodone on occasion, stopped in late 2019

Xanax on occasion, stopped in late 2019

magnesium in small amounts at 4 AM, 3 PM, before bed

suppl AM: fish oil, flax oil, vit C, vit E, multivitamin, zinc

suppl noon: calcium

suppl supper: calcium

suppl 8 PM: magnesium 350 mg, GABA 750 mg, Estroven, melatonin 2 mg

Link to comment
  • getofflex changed the title to halfthemaniusedtobe: Olanzapine and depakine withdrawal - halthemaniusedtobe

What happened on your prior two attempts?

 

Also, as getofflex explained, I would go slow and go one drug at a time.

 

Olanzapine can be difficult to withdraw from, especially if you are in the fraction of patients experiencing severe insomnia on discontinuation.  A number of us on this website have suffered from Olanzapine withdrawal (as well as withdrawal from other psychiatric agents).

Previously: Lithium (incorrectly diagnosed bipolar although I never had a manic or hypomanic episode)(taken during summer/fall 2020); Olanzapine (taken from late spring 2020 until late December 2020); Abilify (briefly for a couple of weeks in 2016, caused akethesia); Risperidone (2014-2016); Fluoxetine (two weeks in 2020); various sleep aids, e.g., Ativan, trazadone, mirtazapine and other antihistaminics (winter through summer of 2021).  I don't remember most of the dosages and am leaving them blank.

 

Currently: Latuda (40mg) (hoping to taper). 

Other: I do not smoke, do not drink, have only one cup of coffee in the morning, and don't use anything else.  I exercise 3-4 times per week and watch my diet. 

 

My posts do not include any medical advice and I am not trained in medicine. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy